Alert archive / North Carolina / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 63, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 12, 1995, 3:00 PM EDT for Pender County, North Carolina. It was in force for 60 min.
The area
The counties it named.
The facts
- Issued
- Jun 12, 1995, 3:00 PM EDT (19:00 UTC)
- Expired
- Jun 12, 1995, 4:00 PM EDT
- In force
- 60 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Pender County, NC
The radar
The Wilmington radar (KLTX), 77 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.0 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1122 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KILM 121902 RRA SVRILM NCC141-122000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 300 PM EDT MON JUN 12 1995 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 400 PM EDT FOR EVERYONE IN THE FOLLOWING LOCATION... IN SOUTHEAST NORTH CAROLINA ...PENDER COUNTY AT 3 PM RADAR SHOWED A SEVERE THUNDERSTORM MOVING INTO SOUTHERN PENDER COUNTY SOUTH OF MOORES CREEK BATTLEFIELD. THE STORM WILL MOVE NORTHEAST AT 30 MPH THROUGH LONG CREEK AND ROCKY POINT. SEVERE THUNDERSTORM WINDS CAN REACH SPEEDS OF 60 MPH TO OVER 75 MPH. THESE WINDS BLOW DOWN TREES...POWER LINES...AND SEVERELY DAMAGE MOBILE H6OMES...SOMETIMES BUILDINGS. HAIL CAN INJURE ANYONE CAUGHT OUTSIDE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:16 PM EDT, 44 minutes earlier.
Area forecast discussion, Jun 12, 2:16 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT NC 230 PM EDT MON JUN 12 1995 STG SYS FOR THIS TM OF THE YR WL CONT TO MOV THRU AREA THRU FP. SCA UP NOW AND WUD LK TO CONT IT INTO TNGT WI WNDS DROPPG A BIT BY MORNING AFT FNT MOVS THRU. WL KP SUM MNTN OF ACTVTY THRU TUE NGT WI IMPVMNT ON WED. MDLS BRNG FNT THRU ERN NC AFT MDNGT. HWVR MDLS HV A TENDENCY TO BE TOO FAST WI THIS TYPE OF SYSTEM...SO WL ADJUST ACCORDINGLY. BEST VERT VEL IVE SEEN IN A LONG TM OVR AREA THRU TNGT. FNT TO MOV OUT INTO THE WTRS TMRW MORN AND IS XPCTD TO STALL WAITING FOR MAIN VORT TO MOV THRU TMRW NGT. WV TO FORM ON FNT AND SHUD KP LO LVL INFLUX OF MSTR INTO LT TUE NGT. MDLS HV DRY SLOT INTO SE NC AND NVA BY 48 HRS. DCNT LO LVL QVEC COUPLET OVR AREA TO MOV OUT WI FNT. HWVR EVEN IF FNT RMNS FAR ENUF OFF SHORE TO NOT EFFECT US...UPR LVL INSTBLTY TMRW NGT AND WED XPCTD IN THE FORM OF GUD UPR LVL COOLG AND UPR LVL Q CONVRGNC. WUD LK TO KP THINGS GOING THRU TUE NGT...LNGR THAN WHAT MDLS ARE SAYG. HIGHLY AMPLIFIED PTTRN TO RMN OVR US THRU EFP. UPR LVL TROFFINESS OVR E NVR REALLY GOES AWAY AS SYS RIDE UP STG RDG IN CNTRL PLAINS AND DROP DOWN IN THE E. XPCT WNDS TO PICK UP A LTL SAT IN ADVNC OF NXT SzYS DROPPG DOWN INTO THE E. CGG .MHX...SCA TNGT
In the hours before
Special weather statement, Jun 12, 2:14 PM EDT, 46 minutes before
- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 215 PM EDT MON JUN 12 1995 SPECIAL MARINE WARNING FOR NEW RIVER INLET TO LITTLE RIVER INLET IS CANCELLED. THE STRONG THUNDERSTORMS PRODUCING WINDS IN EXCESS OF 35 KTS HAVE MOVED NORTHEAST TOWARD CAPE LOOKOUT. AT THE PRESENT TIME RADAR IS NOT SHOWING ANY STRONG THUNDERSTORMS HOWEVER OTHER ISOLATED THUNDERSTORMS DEVELOPING THIS AFTERNOON MAY PRODUCE BRIEF GUSTY WINDS AND REDUCE VpISIBLITIES BELOW 1 MILE. END
Special weather statement, Jun 12, 2:15 PM EDT, 45 minutes before
- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 215 PM EDT MON JUN 12 1995 SPECIAL MARINE WARNING FOR NEW RIVER INLET TO LITTLE RIVER INLET IS CANCELLED. THE STRONG THUNDERSTORMS PRODUCING WINDS IN EXCESS OF 35 KTS HAVE MOVED NORTHEAST TOWARD CAPE LOOKOUT. AT THE PRESENT TIME RADAR IS NOT SHOWING ANY STRONG THUNDERSTORMS HOWEVER OTHER ISOLATED THUNDERSTORMS DEVELOPING THIS AFTERNOON MAY PRODUCE BRIEF GUSTY WINDS AND REDUCE VISIBLITIES BELOW 1 MILE. END
Special weather statement, Jun 12, 2:23 PM EDT, 37 minutes before
NCZ505-121925- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 223 PM EDT MON JUN 12 1995 SPECIAL MARINE WARNING FOR NEW RIVER INLET TO LITTLE RIVER INLET IS CANCELLED. THE STRONG THUNDERSTORMS PRODUCING WINDS IN EXCESS OF 35KTS HAVE MOVED NORTHEAST TOWARD CAPE LOOKOUT. AT 220PM RADAR WAS NOT SHOWING ANY STRONG THUNDERSTORMS HOWEVER OTHER ISOLATED THUNDERSTORMS DEVELOPING THIS AFTERNOON MAY PRODUCE BRIEF GUSTY WINDS AND REDUCE VISIBILITIES BELOW 1 MILE.
Special weather statement, Jun 12, 2:24 PM EDT, 36 minutes before
NCZ505-121925- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 223 PM EDT MON JUN 12 1995 SPECIAL MARINE WARNING FOR NEW RIVER INLET TO LITTLE RIVER INLET IS CANCELLED. THE STRONG THUNDERSTORMS PRODUCING WINDS IN EXCESS OF 35KTS HAVE MOVED NORTHEAST TOWARD CAPE LOOKOUT. AT 220PM RADAR WAS NOT SHOWING ANY STRONG THUNDERSTORMS HOWEVER OTHER ISOLATED THUNDERSTORMS DEVELOPING THIS AFTERNOON MAY PRODUCE BRIEF GUSTY WINDS AND REDUCE VISIBILITIES BELOW 1 MILE.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 12:37 PM EDT | Severe Thunderstorm Warning | ILM | New Hanover, Pender | 68 min |
| Jun 12, 5:55 PM EDT | Severe Thunderstorm Warning | ILM | Robeson | 50 min |
| Jun 12, 6:32 PM EDT | Severe Thunderstorm Warning | ILM | Bladen | 58 min |
| Jun 12, 6:38 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick, Columbus | 67 min |
| Jun 12, 7:15 PM EDT | Severe Thunderstorm Warning | ILM | Pender | 60 min |
| Jun 12, 7:42 PM EDT | Severe Thunderstorm Warning | ILM | New Hanover | 48 min |
| Jun 12, 7:42 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick | 33 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.